Post # 1
I started a new medication 10 days ago for epilepsy and one of the side effects is weight loss. Well I guess I have the side effect because I got on the scale this morning and I’m down 10 pounds from the day I started the medication 10 days ago. I would love to be excited about the loss but I’m more uneasy than anything. I know it means something is off.
so I get up every morning for 30 minutes of running and or walking. I log about 100 miles of running/walking combines a month. I also average about four hours of house work a day and about an hour of yard work a day.
I drink a protein shake in the morning a grilled chicken Caesar salad for lunch typically and normally a chicken breast with a pasta side and a vegetable (green) on the aide for dinner. I also drink. Two large coffees with creamer and three tablespoons of sugar in each cup (I don’t skip on tho, I take my coffee very seriously lol).
am i doing something wrong?I was steadily losing weight. I have been doing this since August and had lost 10 pounds since August until October 24th when i was put on this new medication. However, during that time I was sleep walking and eating in my sleep foods high in sugars and the medication is also used to control sleep walking and has put a stop to my sleep walking and I have dropped 10 pounds in 10 days. I was waking up with pop tart wrappers, doughnut wrappers, fiber bar wrappers, etc. Now I sleep like a baby.
should I be concerned or does it seem like things are just improving from the sleep eating and I should be pleased with it?
Post # 2
I would call your doctor.
Post # 3
Westwood: that’s what I’m thinking… Just seems a bit fishy… I understand some weight but a pound a day is a bit much for my liking
Post # 4
Talk to your doctor! Your dose is probably just a little too high.
Post # 5
I agree with others that you need to talk to the doctor. Hopefully they can get this sorted out for you.
Post # 6
If it’s a side effect you can’t get around you might have to supplement an extra protein shake/bar or take it easy on the cardio to counteract.
I was on a medication that did the same. I have a high metabolism and to stay at my weight now I have to eat like a man if I want to keep running/working out to keep my weight up.
But I’d definitely talk to your dr first!
Post # 7
they are going to squeeze me in tomorrow. This sucks. He is a neurologist so he knows nothing about nutrition and will want to change medication. That’s why he put me on this, the old medication was causing rage so I am changing medication and my license is on suspension until I am successfully switched onto a new medication for three months. Eck
Post # 8
as a side note, this is why people want weed legallized for epilepsy patients, so they don’t have these side effects. But I have tried it… Doesn’t help my type of epilepsy. Totally lame.
oh well. Couple more months without a license ill get over, just give me more exercise. One great thing about living in a geographically small town, everything is easy to get to.